View Full Version : Jittery on Abilify :( Help please?!


Nibs91
04-24-13, 01:27 PM
Has anyone else experienced jitteriness and muscle spasms on Abilify? I've been on 5mg for 2 months and can no longer handle the jitteriness.... I feel like I have Parkinson's or something :(

Just to be clear it's 100% not the Adderall or Prozac causing it, as I've been on those prior to the Abilify with no problems.

My main question is does this side effect go away, or should it have gone by now? I saw a commercial for Abilify (the cartoon one) that indicated if muscle spasms occur to talk to your doctor because it can become permanent. WTF should I do?

TygerSan
04-24-13, 02:10 PM
I would suggest talking to the doctor. There are two different types of side-effects that can happen on anti-psychotic drugs (since Abilify actually works a bit differently than the majority of the drugs in this class, I can't actually say how common or uncommon it is to experience these side effects with that specific drug, but still . . .)

One is akathesia, which is an internal feeling of restlessness (like you can't stop moving, otherwise you feel kind of like your crawling out of your skin).

The other is more of the movement disorder kind of stuff you're talking about with the muscle twitches and stuff. . . (dystonia/dyskinesia), and yes, it is possible for that to become permanent.

Nibs91
04-24-13, 02:22 PM
I would suggest talking to the doctor. There are two different types of side-effects that can happen on anti-psychotic drugs (since Abilify actually works a bit differently than the majority of the drugs in this class, I can't actually say how common or uncommon it is to experience these side effects with that specific drug, but still . . .)

One is akathesia, which is an internal feeling of restlessness (like you can't stop moving, otherwise you feel kind of like your crawling out of your skin).

The other is more of the movement disorder kind of stuff you're talking about with the muscle twitches and stuff. . . (dystonia/dyskinesia), and yes, it is possible for that to become permanent.

Well I'll be darned....I just made an appointment tomorrow with my psych. Starting tomorrow I'm going to stop the Abilify (I already took today's dose :( )

Kinda disappointing because the Abilify did help alleviate the depression quite a bit.

Nibs91
04-25-13, 01:19 PM
Well I had an appointment with my psych and he had me stop the abilify(I would have stopped it anyways). He also increased my prozac....I'm really hoping I don't have any lasting effects from the abilify. I also hope the depression doesn't come back with a vengence , because the abilify really did help like it was supposed to. But its just not worth the accompanying side effects.

known_guy
05-05-13, 01:26 AM
Akathesia is more common of a side effect than professionals or the pharmaceutical company would like to have us believe. Though I have no personal experience taking Abilify myself, most (yes, most) of my peers I knew from outpatient programs I was involved in experienced uneasy jitters, akathesia as a side effect.

sarahsweets
05-05-13, 05:49 AM
abilify made me extremely agitated.

Nibs91
05-06-13, 12:14 PM
Akathesia is more common of a side effect than professionals or the pharmaceutical company would like to have us believe. Though I have no personal experience taking Abilify myself, most (yes, most) of my peers I knew from outpatient programs I was involved in experienced uneasy jitters, akathesia as a side effect.

Yeah I'd definitely believe that. I quit the 5mg cold turkey......and it's been about a week and a half and my mood has been completely shot. I've fallen back into a deep depressive state. No more jitters though. I can push the gas pedal without my leg shaking like crazy, lol :giggle:

dogluver358
05-11-13, 12:08 PM
I had severe akathesia on Abilify. I was crawling out of my skin and couldn't keep still. It was a terrible feeling.

I hope the increase in prozac helps you. Sorry abilify didn't work out for you.

Nibs91
05-12-13, 12:23 PM
I had severe akathesia on Abilify. I was crawling out of my skin and couldn't keep still. It was a terrible feeling.

I hope the increase in prozac helps you. Sorry abilify didn't work out for you.

We're actually now decreasing the prozac. The crazy fatigue and tiredness is not going away and I feel horrible. I was sure it was from the Abilify, I guess not :( So now I'm on 20mg Prozac. He also increased my Adderall XR to 25mg.

We shall see, I hate this game of waiting...

cait101101
05-12-13, 03:35 PM
I was on 30 mg of Abilify a day. my legs were jumping like crazy when I would sit down and when I wasn't I was pacing like crazy. then I got really bad side effects. coughing and gagging all the time, it was a weird side effect. it was called a neuromuscular throat problem, that would just go away when I would stop taking the medicine. so I stopped the med. but not a lot of people get that, its rare. so for me the shaking and pacing never stopped until the med stopped. so if I was you I would go talk to your doctor.

Wenny82
06-08-13, 05:35 PM
Get off that now! The same thing happened to me on Abilify. My arms and legs and fingers would twitch and I felt anxious. My left arm went numb and I immediately called my doctor and he said don't ever take it again because those side effect can become permanent.

known_guy
06-10-13, 02:25 PM
Sucks too, from observations on my part and first-hand reports from others, akathesia from Abilify can be misconstrued as solely anxiety - not taking into account the possible akathesia and resultant anxiety from it.

Nibs91
06-12-13, 02:22 PM
Alright.....well prozac kinda sucks. Has not really done much since I started back in december. Abilify REALLY helped me....but the side effects were not even close to being worth it. It wasn't THAT good.

Now I'm trying out Lamictal along with the prozac. Just starting the titration process....I'm only at 25mgs so far. No side effects yet!

known_guy
06-12-13, 10:28 PM
Good luck with the Lamictal. The first steps of titration (25mg, 50mg) I thought caused some feelings of hyperness, which dissipated.
Once I went above those doses, I noticed some negative side effects, unfortunately. But here's to hoping it works out for you!

Nibs91
06-14-13, 01:38 PM
Good luck with the Lamictal. The first steps of titration (25mg, 50mg) I thought caused some feelings of hyperness, which dissipated.
Once I went above those doses, I noticed some negative side effects, unfortunately. But here's to hoping it works out for you!

Would you mind telling me what negative side effects you experienced? I just kicked it up to 50mg.

known_guy
06-17-13, 01:35 AM
Would you mind telling me what negative side effects you experienced? I just kicked it up to 50mg.

At my 100mg dose I noticed strange cognitive impairment side effects that are difficult to describe. Some minor word-finding difficulties, but troubling more so was having to experience these frequent bouts of "stupidity". Not sure how else to explain what I mean by that. Careless errors ran amok.